Cold turkey?

My husband has been on Itraconazole for 3 months. He has been having bad palpitations so his respiratory consultant has told him to stop taking them. He has had an echo and it was ok and waiting for the results from a 24 hour tape. His palpitations are still bad and he is struggling with a major headache. Is it possible that this is from stopping the Itraconazole suddenly?

2 Replies

oldestnewest
  • Itraconazole can cause arrythmia for some people - usually those with a cardiac health problem prior to taking itra, so one possibility is that you are seeing the effects of a pre-existing conditon, or perhaps the arrythmia is proving difficut to stop.

    Itraconazole has a half life of 1-2 days so it will be quickly eliminated over a week or so - if your question was raised within that time perhaps there is enough of it still around?

    Itraconazole will interact with other drugs so it could be that another drug you might be taking is causing the problem.

    Worrying, but ultimately things should settle down

    Graham

  • I had the same! I was only on Itraconazole for 10 days but had a so bad heart palpitations, also my heart pulse went down to 50per minute- normally resting pulse is 75-80. My consultant stopped the Itraconazole for now and I am on prednisolone only now for few months. I'm still having the Palpitations and shakes from it as only stopped Itraconazole 2 days ago..

You may also like...